Alert archive / North Dakota / Freeze Warnings in 2012
Freeze Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this freeze warning at Sep 22, 2012, 2:13 AM MDT for 32 counties in North Dakota. It took effect at Sep 23, 2012, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2012, 2:13 AM MDT (08:13 UTC)
- In effect from
- Sep 23, 2012, 12:00 AM MDT
- Expired
- Sep 23, 2012, 7:56 AM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3177 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695 WWUS73 KBIS 220813 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 313 AM CDT SAT SEP 22 2012 ...FREEZE WARNING CONTINUES FOR WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY SATURDAY MORNING... ...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING... .HIGH PRESSURE OVER SOUTHERN SASKATCHEWAN IS PRODUCING CLEAR SKIES AND LIGHT WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WIDESPREAD LOW TEMPERATURES BETWEEN 20 TO 30 DEGREES WILL CONTINUE THROUGH EARLY SATURDAY MORNING...THUS THE FREEZE WARNING REMAINS IN EFFECT. FOR SATURDAY NIGHT...WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE EXPECTED AGAIN ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW TEMPERATURES SUNDAY MORNING WILL RANGE FROM THE MID TO UPPER 20S IN CENTRAL NORTH DAKOTA TO AROUND 30 IN THE WEST. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221615- /O.NEW.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/ /O.CON.KBIS.FZ.W.0002.000000T0000Z-120922T1500Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 313 AM CDT SAT SEP 22 2012 /213 AM MDT SAT SEP 22 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY. * TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA...AND AROUND 30 DEGREES IN WESTERN NORTH DAKOTA. * IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KS
6 follow-up statements
555 WWUS73 KBIS 221509 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1009 AM CDT SAT SEP 22 2012 ...THE FREEZE WARNING FOR SATURDAY MORNING HAS BEEN CANCELED FOR WESTERN AND CENTRAL NORTH DAKOTA... ...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING... .FOR SATURDAY NIGHT...WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE EXPECTED AGAIN ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW TEMPERATURES SUNDAY MORNING WILL RANGE FROM THE MID TO UPPER 20S IN CENTRAL NORTH DAKOTA TO AROUND 30 IN THE WEST. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-222315- /O.CAN.KBIS.FZ.W.0002.000000T0000Z-120922T1500Z/ /O.CON.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1009 AM CDT SAT SEP 22 2012 /909 AM MDT SAT SEP 22 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... ... THE FREEZE WARNING FOR SATURDAY MORNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE FREEZE WARNING FOR SATURDAY MORNING. A FREEZE WARNING FOR SUNDAY MORNING REMAINS IN EFFECT. * TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA... AND AROUND 30 DEGREES IN WESTERN NORTH DAKOTA. * IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AJ
474 WWUS73 KBIS 222027 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 327 PM CDT SAT SEP 22 2012 ...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING... .WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE EXPECTED AGAIN TONIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW TEMPERATURES SUNDAY MORNING WILL RANGE FROM THE MID TO UPPER 20S IN CENTRAL NORTH DAKOTA TO AROUND 30 IN THE WEST. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230430- /O.CON.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 327 PM CDT SAT SEP 22 2012 /227 PM MDT SAT SEP 22 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA... AND AROUND 30 DEGREES IN WESTERN NORTH DAKOTA. * IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TWH
101 WWUS73 KBIS 222351 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 651 PM CDT SAT SEP 22 2012 ...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING... .WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE EXPECTED AGAIN OVERNIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW TEMPERATURES SUNDAY MORNING WILL RANGE FROM THE MID TO UPPER 20S IN CENTRAL NORTH DAKOTA TO AROUND 30 IN THE WEST. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230800- /O.CON.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 651 PM CDT SAT SEP 22 2012 /551 PM MDT SAT SEP 22 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA... AND AROUND 30 DEGREES IN WESTERN NORTH DAKOTA. * IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KINNEY
749 WWUS73 KBIS 230238 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 938 PM CDT SAT SEP 22 2012 ...FREEZE WARNING WESTERN AND CENTRAL NORTH DAKOTA OVERNIGHT INTO SUNDAY MORNING... .WIDESPREAD SUB-FREEZING TEMPERATURES CAN BE EXPECTED AGAIN OVERNIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW TEMPERATURES SUNDAY MORNING WILL RANGE FROM 20 DEGREES IN THE TURTLE MOUNTAIN AREA TO AROUND 30 IN THE WEST. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231045- /O.CON.KBIS.FZ.W.0003.120923T0600Z-120923T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 938 PM CDT SAT SEP 22 2012 /838 PM MDT SAT SEP 22 2012/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURES...20 TO 28 DEGREES ACROSS CENTRAL NORTH DAKOTA... AND AROUND 28 TO 32 DEGREES IN WESTERN NORTH DAKOTA. * IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RK
232 WWUS73 KBIS 230800 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN SEP 23 2012 ...FREEZE WARNING CONTINUES INTO EARLY SUNDAY MORNING FOR WESTERN AND CENTRAL NORTH DAKOTA... .WIDESPREAD SUB-FREEZING TEMPERATURES WILL CONTINUE THROUGH EARLY SUNDAY MORNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LOW TEMPERATURES WILL RANGE FROM AROUND 20 DEGREES IN THE TURTLE MOUNTAINS TO AROUND 32 DEGREES IN THE WEST. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231400- /O.CON.KBIS.FZ.W.0003.000000T0000Z-120923T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 300 AM CDT SUN SEP 23 2012 /200 AM MDT SUN SEP 23 2012/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURES...20 TO 30 DEGREES ACROSS CENTRAL NORTH DAKOTA... AND AROUND 32 DEGREES IN WESTERN NORTH DAKOTA. * IMPACTS...PLANTS AND CROPS WILL BE KILLED ACROSS CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR LIKELY TO OCCUR. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KS
203 WWUS73 KBIS 231356 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 856 AM CDT SUN SEP 23 2012 ...TEMPERATURES HAVE WARMED UP... .THE FREEZE WARNING FOR CENTRAL AND WESTERN NORTH DAKOTA HAS BEEN CANCELED. TEMPERATURES HAVE WARMED TO NEAR OR ABOVE FREEZING FOR MOST AREAS. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231500- /O.CAN.KBIS.FZ.W.0003.000000T0000Z-120923T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 856 AM CDT SUN SEP 23 2012 /756 AM MDT SUN SEP 23 2012/ ...FREEZE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE FREEZE WARNING. TEMPERATURES HAVE WARMED UP. THE FREEZE WARNING IS NOT LONGER IN EFFECT FOR CENTRAL AND WESTERN NORTH DAKOTA. $$ AJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this freeze warning went out at Sep 22, 2:13 AM MDT, 0 minutes earlier.
Area forecast discussion, Sep 22, 2:13 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 313 AM CDT SAT SEP 22 2012 .SHORT TERM...TODAY THROUGH SUNDAY... FORECAST CONCERN IS THE ONGOING FREEZE WARNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA EARLY THIS MORNING...WITH WIDESPREAD LOW TEMPERATURES BETWEEN 20 AND 30 DEGREES. EXPECT A NEAR REPEAT PERFORMANCE AGAIN SATURDAY NIGHT INTO EARLY SUNDAY MORNING. AFTER COORDINATING WITH NEIGHBORING OFFICES...HAVE ELECTED TO ISSUE ANOTHER FREEZE WARNING FOR SATURDAY NIGHT INTO EARLY SUNDAY MORNING AS OVERNIGHT LOWS OF 25 TO 30 DEGREES WILL OCCUR. LATEST WATER VAPOR IMAGERY CONTINUES WITH A NORTHWEST FLOW INTO NORTH DAKOTA. NAM/GFS H85 TEMPERATURE TRENDS IN GOOD AGREEMENT WITH TEMPERATURES ABOUT 10 DEGREES COOLER TODAY CENTRAL AND 5 DEGREES COOLER IN THE WEST VERSUS FRIDAYS HIGHS. NAM/GFS BUFKIT SOUNDINGS SHOW SHALLOW MIXING BOTH TODAY AND SUNDAY WITH WINDS LESS THAN 10 MPH IN THE MIXED LAYER. SURFACE HIGH PRESSURE IN SOUTHERN SASKATCHEWAN SATURDAY MORNING WILL CONTINUE TO MOVE SOUTHEAST THROUGH SUNDAY. UPPER LEVEL RIDGING CONTINUES FOR CLEAR SKIES THROUGH THE SHORT TERM. MINIMUM RELATIVE HUMIDITIES WILL BE SHOWING A DOWNWARD TREND THROUGH SUNDAY WITH WIDESPREAD MID TEENS SUNDAY AFTERNOON...BUT WITH A LACK OF SIGNIFICANT WIND...NOT LOOKING AT ANY FIRE WEATHER HIGHLIGHTS AT THIS TIME. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... WEAK UPPER LEVEL RIDGING BUILDING INTO THE NORTHERN ROCKIES AND INTO WESTERN NORTH DAKOTA WILL MAINTAIN DRY CONDITIONS ACROSS THE REGION THROUGH THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS RANGING FROM THE UPPER 60S TO THE 70S MON-WED. THE UPPER LEVEL RIDGE IS PROGGED TO BEGIN TO BREAK DOWN WEDNESDAY NIGHT AS A SHORTWAVE PUSHES ACROSS MONTANA. THE 00Z GFS/ECMWF DIFFER WITH RESPECT TO THE TIMING/POSITION OF THIS FEATURE THURSDAY AND BEYOND. THE ECMWF IS MORE PROGRESSIVE AND PUSHES THE SHORTWAVE ACROSS NORTH DAKOTA THURSDAY WHEREAS THE GFS IS SLOWER AND FARTHER SOUTH WITH THIS FEATURE. FOR NOW WILL SIDE CLOSER TO THE ECMWF SOLUTION AND FORECAST SLIGHT CHANCE OF SHOWERS SOUTH THURSDAY. THE SHORTWAVE SHOULD BE EAST OF THE AREA WITH SHORTWAVE RIDGING GENERATING DRY CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA FRIDAY. HIGHS ON THURSDAY AND FRIDAY SHOULD GENERALLY BE IN THE LOWER 70S. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD. LIGHT AND VARIABLE WINDS TODAY WILL BECOME SOUTHEASTERLY AFTER SUNSET AS SURFACE HIGH PRESSURE SLIDES EAST OF THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048- 050-051. && SHORT TERM...KS LONG TERM/AVIATION...TM
Hazardous weather outlook, Sep 21, 10:59 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1159 PM CDT FRI SEP 21 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230500- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1159 PM CDT FRI SEP 21 2012 /1059 PM MDT FRI SEP 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT A FREEZE WARNING REMAINS IN EFFECT OVERNIGHT INTO EARLY SATURDAY MORNING. SEE WWW.WEATHER.GOV/BISMARCK FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS THE POTENTIAL FOR ANOTHER NIGHT OF SUB-FREEZING TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/RK
Nearby
Freeze Warnings in North Dakota, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.